BIROn - Birkbeck Institutional Research Online

    Involution products in Coxeter groups

    Hart, Sarah and Rowley, P.J. (2011) Involution products in Coxeter groups. Journal of Group Theory 14 (2), pp. 251-259. ISSN 1435-4446.

    [img] Text
    Shart_811.pdf - First Submitted (AKA Pre-print)
    Restricted to Repository staff only

    Download (296kB)
    [img]
    Preview
    Text
    811.pdf - Published Version of Record

    Download (415kB) | Preview

    Abstract

    For W a Coxeter group, let = {w ∈ W | w = xy where x, y ∈ W and x 2 = 1 = y 2}. It is well known that if W is finite then W = . Suppose that w ∈ . Then the minimum value of ℓ(x) + ℓ(y) – ℓ(w), where x, y ∈ W with w = xy and x 2 = 1 = y 2, is called the excess of w (ℓ is the length function of W). The main result established here is that w is always W-conjugate to an element with excess equal to zero.

    Metadata

    Item Type: Article
    School: Birkbeck Schools and Departments > School of Business, Economics & Informatics > Economics, Mathematics and Statistics
    Depositing User: Sarah Hart
    Date Deposited: 19 Nov 2009 12:34
    Last Modified: 19 Jan 2017 15:08
    URI: http://eprints.bbk.ac.uk/id/eprint/811

    Statistics

    Downloads
    Activity Overview
    169Downloads
    253Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item